Free standard delivery when you spend £25 or more.
With exclusive deals, we're here to help you be pain free.
Buy now and save on all types of pain management.
You can treat pain with different types of medication, commonly called painkillers.
There are different types of painkillers but the two you may often hear about are paracetamol and ibuprofen.
Paracetamol is a pain medication used to treat mild and moderate pain, such as headaches. It can also be used to treat a fever experienced during cold and flu.
Ibuprofen is an anti-inflammatory medication that can come in many different forms, such as tablets, creams, gels and sprays.
You can buy paracetamol and ibuprofen over the counter at a pharmacy or supermarket.
For more severe pain, you may need to get a prescription from your GP for stronger pain relief medication.
You can take paracetamol with other pain medication only if the other medication does not contain paracetamol.
Medication that can be taken with paracetamol includes:
Taking too much paracetamol can be hazardous to your health and lead to a medical emergency.
In general, you will not get any side effects from taking paracetamol. In rare cases, some people may experience a severe allergic reaction. If you have a severe allergic reaction, you may have:
Babies who have a severe reaction to paracetamol may go floppy and unresponsive.
You may experience side effects after taking ibuprofen. These include:
Serious side effects which need medical attention include:
If you have any of these reactions, call 111 or your GP immediately.
If you experience a side effect from a painkiller that is not included in the patient information leaflet within the packet of your pain medication, you can report it to the Medicines and Healthcare products Regulatory Agency Yellow Card.
It may seem unlikely at times, but pain can be combatted by doing gentle exercise such as going for a walk or yoga. Moving your body can help prevent you from feeling stiff and your muscles and bones from becoming weak.
If you introduce a small amount of activity into your daily routine, you will find it easier to get going again once your pain subsides.
A non-medical way to treat pain is to apply heat or ice to the affected area. Heat treatment can be used to manage joint stiffness and muscle spasms. Ice treatment can be used to reduce swelling.
Mild period pain can be managed with paracetamol or ibuprofen. You can also try a hot water bottle on your abdomen or going for a gentle walk. More severe period pain may indicate an underlying condition such as endometriosis. In this case, you may wish to speak to your doctor for more advice.
Sinus pain can cause a lot of discomfort. It usually goes away by itself but if it is taking a long time to go or you are feeling unwell, there are some things you can try to ease your symptoms. You should make sure you get plenty of rest and keep hydrated. As well, you can try taking over the counter pain relief such as paracetamol and ibuprofen.
For headaches, it is important that you stay hydrated. You can also treat a mild headache with paracetamol or ibuprofen. For more severe headaches or migraines, you may also find rest helpful. If your headache isn’t going away or you have a headache for more than 3 days, call your GP or 111.